Alert archive / Wisconsin / Freeze Warnings in 2017
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 8, 2017, 3:17 PM CDT for Marinette County, Oconto County, Wisconsin. It took effect at May 9, 2017, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2017, 3:17 PM CDT (20:17 UTC)
- In effect from
- May 9, 2017, 1:00 AM CDT
- Expired
- May 9, 2017, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768 WWUS73 KGRB 082017 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 317 PM CDT Mon May 8 2017 WIZ073-074-090330- /O.NEW.KGRB.FZ.W.0002.170509T0600Z-170509T1300Z/ Southern Marinette County-Southern Oconto County- Including the cities of Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 317 PM CDT Mon May 8 2017 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... The National Weather Service in Green Bay has issued a Freeze Warning, which is in effect from 1 AM to 8 AM CDT Tuesday. * TEMPERATURE...Another night of cold temperatures are expected tonight. Readings are forecast to drop into the upper 20s inland, lower 30s near the Bay of Green Bay. * IMPACTS...If left unprotected, cold-sensitive plants and crops are likely to be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ020-022-031-039-040-090330- /O.NEW.KGRB.FR.Y.0003.170509T0600Z-170509T1300Z/ Menominee-Door-Shawano-Brown-Kewaunee- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, Green Bay, Kewaunee, and Luxemburg 317 PM CDT Mon May 8 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Tuesday. * TEMPERATURE...Readings are forecast to drop into the middle 30s. * IMPACTS...If left unprotected, cold-sensitive plants may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should either be brought indoors or covered. && $$ AK
2 follow-up statements
746 WWUS73 KGRB 090259 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 959 PM CDT Mon May 8 2017 WIZ073-074-091300- /O.CON.KGRB.FZ.W.0002.170509T0600Z-170509T1300Z/ Southern Marinette County-Southern Oconto County- Including the cities of Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 959 PM CDT Mon May 8 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * TEMPERATURE...Another night of cold temperatures are expected tonight. Readings are forecast to drop into the upper 20s inland, lower 30s near the Bay of Green Bay. * IMPACTS...If left unprotected, cold-sensitive plants and crops are likely to be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ020-022-031-039-040-091300- /O.CON.KGRB.FR.Y.0003.170509T0600Z-170509T1300Z/ Menominee-Door-Shawano-Brown-Kewaunee- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, Green Bay, Kewaunee, and Luxemburg 959 PM CDT Mon May 8 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * TEMPERATURE...Readings are forecast to drop into the middle 30s. * IMPACTS...If left unprotected, cold-sensitive plants may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should either be brought indoors or covered. && $$ Kurimski
394 WWUS73 KGRB 090850 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 350 AM CDT Tue May 9 2017 WIZ073-074-091300- /O.CON.KGRB.FZ.W.0002.000000T0000Z-170509T1300Z/ Southern Marinette County-Southern Oconto County- Including the cities of Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 350 AM CDT Tue May 9 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...will be in the upper 20s to lower 30s early this morning. * IMPACTS...If left unprotected, cold-sensitive plants and crops are likely to be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ020-022-031-039-040-091300- /O.CON.KGRB.FR.Y.0003.000000T0000Z-170509T1300Z/ Menominee-Door-Shawano-Brown-Kewaunee- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, Green Bay, Kewaunee, and Luxemburg 350 AM CDT Tue May 9 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...will be in the middle 30s early this morning. * IMPACTS...If left unprotected, cold-sensitive plants may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should either be brought indoors or covered. && $$ TSK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 8, 2:47 PM CDT, 30 minutes earlier.
Area forecast discussion, May 8, 2:47 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 247 PM CDT Mon May 8 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 247 PM CDT Mon May 8 2017 Several forecast concerns to deal with over the next 24 hours. First, how far east to bring precipitation chances tonight? Second, how fast will clouds overspread the area to impact min temperatures tonight? Lastly, will a frost/freeze headline be needed for parts of the forecast area? The 19z MSAS surface analysis showed an area of high pressure centered over central Lake MI, providing for a mostly sunny day across northeast WI. A weak area of low pressure was situated over southwest MN with a warm front stretched southeastward through central IA into south-central IL. The radar mosaic had picked up on some light shower activity across eastern IA, north of the warm front. However, much of this shower activity was not reaching the ground due to a dry air mass near the surface. Models remain consistent with the movement of a shortwave trough sliding southeast on the front side of an upper ridge positioned over the central CONUS. This shortwave trough, accompanied by the weak surface low over the Midwest and the warm front extended southeast from the surface low to the Ohio Valley, will be the main features to allow showers/chance of thunderstorms to push into WI tonight. This advancing precipitation will run into more dry air over eastern WI, thus how far east to take pops is a challenge. Furthermore, cold temperatures and possible frost headlines will be cloud dependent as at least mid-clouds push into eastern WI, even though the showers would remain across the southwest half of WI. While strongest lift/forcing to be maximized over southwest WI, have kept small chance pops across central WI for late evening/overnight hours. As for min temperatures, expect coldest readings to be over far northeast WI where upper 20s are forecast. Warmest readings to be over central WI where upper 30s to around 40 degrees are forecast. This leaves east-central WI where middle 30s are expected, along with some frost. Have decided to issue a freeze warning for southern Oconto and southern Marinette counties where sub-freezing condition to exist. Surrounding the warning will be a frost advisory for the counties of: Menominee, Shawano, Brown, Kewaunee and Door. The threat of light showers would carry over into Tuesday morning before the shortwave trough/surface low/warm front all push southeast into the Ohio Valley. Some drier air is progged to advect into the region by Tuesday afternoon, although some models insist lower levels of the atmosphere would remain saturated. May end up with only partly sunny skies at best, thus have lowered max temperatures a few degrees from the previous forecast. This would have readings around 50 degrees near Lake MI, middle to upper 50s elsewhere. .LONG TERM...Tuesday Night Through Monday Issued at 247 PM CDT Mon May 8 2017 Upper ridging should keep dry weather across the region through early Wednesday. A weak upper trough will move through Wednesday afternoon or evening and possibly produce scattered showers. Northwest upper flow should follow for Thursday through Saturday.The best chance of rain looks to be Friday night or Saturday as an upper low passes by to the north. && .AVIATION...for 18Z TAF Issuance Issued at 1223 PM CDT Mon May 8 2017 Mainly VFR conditions to prevail across northeast WI this afternoon through Tuesday. There will be an increase in middle and high clouds late this afternoon/early evening in advance of a mid-level shortwave trough dropping southeast through the region. In addition, a weak area of low pressure is forecast to slide southeast along a warm front into Iowa tonight and eventually toward the Ohio Valley on Tuesday. A push of warmer air aloft, coupled with modest forcing from the trough, could bring a chance of showers to central WI tonight. While cigs are still expected to remain VFR, bases could approach MVFR over central WI late tonight/early Tuesday morning if rain does materialize. Once this entire system departs, VFR conditions would then continue for the rest of Tuesday. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM to 8 AM CDT Tuesday for WIZ020-022-031- 039-040. Freeze Warning from 1 AM to 8 AM CDT Tuesday for WIZ073-074. && SHORT TERM.....Kallas LONG TERM......RDM AVIATION.......AK
Hazardous weather outlook, May 8, 2:48 PM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 PM CDT Mon May 8 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 PM CDT Mon May 8 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A widespread freeze is expected across southern sections of Marinette and Oconto counties where temperatures will fall below freezing. Patchy frost is possible across portions of east-central Wisconsin where temperatures are forecast to fall into the middle 30s. Cold-sensitive plants should be protected. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-092000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 PM CDT Mon May 8 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. AK/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:17 PM CDT | Frost Advisory | GRB | Brown, Door, Kewaunee, Menominee, Shawano | 17 hr |
Nearby
Freeze Warnings in Wisconsin, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.